Vol. 110, No. 2, 1984

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Topological Boolean rings. Decomposition of finitely additive set functions

Hans Weber

Vol. 110 (1984), No. 2, 471–495
Abstract

As a basis for the whole paper we establish an isomorphism between the lattice Ms(R) of all s-bounded monotone ring topologies on a Boolean ring R and a suitable uniform completion of R; it follows that Ms(R) itself is a complete Boolean algebra. Using these facts we study s-bounded monotone ring topologies and topological Boolean rings (conditions for completeness and metriziability, decompositions). In the second part of this paper we give a simple proof of a Lebesgue-type decomposition for finitely additive (e.g. semigroup-valued) set functions on a ring, which was first proved by Traynor (in the group-valued case) answering a question of Drewnowski. Using the Lebesgue-decomposition various other decompositions are obtained.

Mathematical Subject Classification 2000
Primary: 28B20
Secondary: 06E20
Milestones
Received: 11 June 1982
Published: 1 February 1984
Authors
Hans Weber